Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 199, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2009, 1:03 PM CDT for 4 counties in Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 1:03 PM CDT (18:03 UTC)
- Expired
- Jun 16, 2009, 1:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Houston County, TN, Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:06 PM CDT | TSTM WND DMG | Tennessee Ridge, TN | TREES DOWN AND POWER LINES DOWN IN THE TENNESSEE RIDGE AREA. |
| Jun 16, 1:10 PM CDT | TSTM WND DMG | 3 N Tennessee Ridge, TN | TREES AND POWER LINES DOWN, HALF MILE STRETCH OF HWY 49, ROAD BLOCKED. JUST SOUTH OF GREEN SHANTY ROAD TO CARLISLE SOME TREES ON HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 10:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 161803 SVROHX TNC043-083-125-161-161845- /O.NEW.KOHX.SV.W.0199.090616T1803Z-090616T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 103 PM CDT TUE JUN 16 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE... NORTHERN HOUSTON COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF ERIN... WESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... EASTERN STEWART COUNTY IN MIDDLE TENNESSEE... * UNTIL 145 PM CDT * AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF TENNESSEE RIDGE...OR NEAR DOVER...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF CUMBERLAND CITY BY 115 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR CENTRAL TENNESSEE. && LAT...LON 3665 8734 3623 8748 3631 8786 3665 8773 TIME...MOT...LOC 1803Z 280DEG 38KT 3650 8776 $$ 07
2 follow-up statements
000 WWUS54 KOHX 161816 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 116 PM CDT TUE JUN 16 2009 TNC043-083-125-161-161845- /O.CON.KOHX.SV.W.0199.000000T0000Z-090616T1845Z/ DICKSON TN-HOUSTON TN-MONTGOMERY TN-STEWART TN- 116 PM CDT TUE JUN 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EASTERN STEWART...WESTERN MONTGOMERY...NORTHERN HOUSTON AND NORTHWESTERN DICKSON COUNTIES... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF CUMBERLAND CITY...OR 13 MILES NORTHEAST OF ERIN...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MONTGOMERY COUNTY AT 130 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR CENTRAL TENNESSEE. && LAT...LON 3665 8734 3623 8748 3631 8786 3665 8773 TIME...MOT...LOC 1816Z 280DEG 38KT 3648 8760 $$ 07
000 WWUS54 KOHX 161835 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 135 PM CDT TUE JUN 16 2009 TNC043-083-125-161-161845- /O.CON.KOHX.SV.W.0199.000000T0000Z-090616T1845Z/ DICKSON TN-HOUSTON TN-MONTGOMERY TN-STEWART TN- 135 PM CDT TUE JUN 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EASTERN STEWART...WESTERN MONTGOMERY...NORTHERN HOUSTON AND NORTHWESTERN DICKSON COUNTIES... AT 134 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF SLAYDEN...OR 8 MILES SOUTH OF CLARKSVILLE...MOVING EAST AT 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR CENTRAL TENNESSEE. && LAT...LON 3665 8734 3623 8748 3631 8786 3665 8773 TIME...MOT...LOC 1835Z 280DEG 38KT 3644 8736 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:05 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 16, 12:05 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1205 PM CDT TUE JUN 16 2009 .UPDATE...FOR 18Z TAFS. && .AVIATION... OVERNIGHT COMPLEX UPSTREAM CONTINUES TO PUSH E-SE. SOUTHERN EXTENT OF SQUALL LINE LIKELY TO CLIP THE NERN CWA...BUT MODELS CONTINUING TO SHOW LITTLE SWARD DEVELOPMENT. FCST PD WILL BE LARGELY VFR CONDITIONS OUTSIDE OF SMALL CHANCE/DURATION OF AFTERNOON TSRA AND/OR LIGHT EARLY MORNING BR EAST. && .PREV DISCUSSION... /ISSUED 1104 AM CDT TUE JUN 16 2009/ DISCUSSION... UPDATED ZONES TO REFLECT THE SVR TSTM WATCH FOR OUR NW COUNTIES. I ALSO INCREASED POPS TO 60 PERCENT FOR THE WATCH AREA. AS AIRMASS OVER MIDDLE TN BECOMES INCREASINGLY UNSTABLE...COMPLEX TO OUR WEST WILL BE ABLE TO SUSTAIN SOME OF ITS STRENGTH AS IT PUSHES EAST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 16, 5:31 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 531 AM CDT TUE JUN 16 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 531 AM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF THUNDERSTORMS OVER THE MID MISSISSIPPI TO LOWER OHIO VALLEYS WILL POSSIBLY MOVE SOUTHEAST INTO MIDDLE TENNESSEE LATER TODAY AND TONIGHT. IF SO...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY OVER THE NORTHEAST HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 50 min |
| Jun 16, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 46 min |
| Jun 16, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Humphreys, Montgomery, Robertson | 51 min |
| Jun 16, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
| Jun 16, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 40 min |
| Jun 16, 2:11 PM CDT | Tornado Warning | OHX | Davidson | 34 min |
| Jun 16, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 46 min |
| Jun 16, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 43 min |
| Jun 16, 2:33 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 30 min |
| Jun 16, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Rutherford, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 16, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 44 min |
| Jun 16, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Macon, Rutherford and 3 more | 43 min |
| Jun 16, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 26 min |
| Jun 16, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Jackson, Overton, Pickett and 4 more | 49 min |
| Jun 16, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 43 min |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, White | 38 min |
| Jun 16, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 24 min |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Van Buren, White | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.